Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 220, NWS Jacksonville, FL

October 4, 2012Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Oct 4, 2012, 3:55 PM EDT for Camden County, Georgia. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 4, 2012, 3:55 PM EDT (19:55 UTC)
Expired
Oct 4, 2012, 4:16 PM EDT
In force
21 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 56 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 4, 4:00 PM EDTTSTM WND DMG3 W Kings Bay Base, GA911 CALL CENTER REPORTED A COUPLE OF LINES DOWN AND TRANSFORMERS THAT BLEW DURING THE STORM IN THE ST MARYS VICINITY. PEA SIZE HAIL WAS NOTED AS WELL. TIME IS ESTIMATED BASED ON RADAR IMAGERY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
458 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WUUS52 KJAX 041955
SVRJAX
GAC039-042045-
/O.NEW.KJAX.SV.W.0220.121004T1955Z-121004T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 PM EDT THU OCT 4 2012

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CAMDEN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 445 PM EDT

* AT 355 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR KINGS BAY BASE...
  MOVING NORTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGH
  POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE POTENTIAL WILL ALSO EXIST FOR NICKEL SIZE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3077 8145 3079 8166 3090 8166 3111 8160
      3110 8157 3103 8149 3103 8145 3101 8145
      3098 8147 3096 8144 3098 8142 3098 8140
TIME...MOT...LOC 1955Z 187DEG 8KT 3088 8155

$$

SANDRIK
1 follow-up statement
723 
WWUS52 KJAX 042016
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT THU OCT 4 2012

GAC039-042026-
/O.CAN.KJAX.SV.W.0220.000000T0000Z-121004T2045Z/
CAMDEN GA-
416 PM EDT THU OCT 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CAMDEN COUNTY IS
CANCELLED...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3077 8145 3079 8166 3090 8166 3111 8160
      3110 8157 3103 8149 3103 8145 3101 8145
      3098 8147 3096 8144 3098 8142 3098 8140
TIME...MOT...LOC 2016Z 187DEG 8KT 3093 8154

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 2:01 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Oct 4, 2:01 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EDT THU OCT 4 2012

.SHORT TERM...MOIST DEEP SW FLOW REMAINS OVER THE AREA WITH
SURFACE FRONT REMAINING OVER NE FL. EXPECT SHOWERS AND ISOLATED
THUNDERSTORMS TO DEVELOP AND INCREASE MAINLY OVER NE FL THIS
AFTERNOON WHERE MOISTURE AND INSTABILITY WILL BE HIGHER THAN IN SE
GA. LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN. AREAS OF FOG
EXPECTED AGAIN LATE TONIGHT/EARLY FRIDAY MORNING AS LOW LEVEL
MOISTURE REMAINS HIGH ALONG WITH LIGHT WINDS. UPPER TROUGHING
WILL AMPLIFY THE NEXT FEW DAYS OVER THE EASTERN U.S. WHICH WILL
PUSH THE STALLED FRONT AND MOISTURE FURTHER SOUTH DECREASING THE
RAIN CHANCES THIS WEEKEND. A COLD FRONT FROM THE NW WILL MOVE
ACROSS THE AREA LATE SUNDAY WHICH WILL BEGIN AN ONSHORE FLOW
PATTERN FOR NEXT WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL
THROUGH THE WEEKEND WITH HUMID CONDITIONS CONTINUING.

.LONG TERM...MONDAY THROUGH THURSDAY...SURFACE HIGH PRESSURE TO
THE NORTH WILL RESULT IN A NE FLOW EARLY NEXT WEEK. COOLER AND
LESS HUMID CONDITIONS WILL PREVAIL WITH A CHANCE OF COASTAL
SHOWERS. A COLD FRONT WILL MOVE THROUGH AT MID WEEK WITH ANOTHER
HIGH BUILDING TO THE NORTH CONTINUING THE ONSHORE WINDS. TEMPS AND
POPS WILL BE NEAR CLIMO.

&&

.AVIATION...
CONVECTION WILL BE SLOW TO MOVE TODAY WITH LIGHT WINDS AND ONCE A
FIELD GOES DOWN WITH CEILING AND RAIN LIKELY TO STAY THAT WAY FOR AN
EXTENDED PERIOD. EXPECT CONVECTION CEILINGS TO BE BETWEEN
15KFT-25KFT.

&&

.MARINE...
LIGHT FLOW CONTINUES THROUGH THE WEEKEND WITH WINDS AND SEA BELOW
SMALL CRAFT EXERCISE CAUTION CRITERIA. LOOKS LIKE A MILD NORTHEASTER
FOR EARLY NEXT WEEK.

RIP CURRENTS: LOW RISK ON FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  66  87  64  90 /  30  20  20  10
SSI  72  84  70  85 /  30  30  10  10
JAX  70  86  69  87 /  40  40  30  20
SGJ  75  84  72  85 /  40  50  40  30
GNV  70  87  68  88 /  40  50  40  30
OCF  70  89  70  88 /  40  50  50  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ZIBURA/SANDRIK/WALKER
Hazardous weather outlook, Oct 4, 2:29 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EDT THU OCT 4 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-051000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
229 PM EDT THU OCT 4 2012

...LOCALLY HEAVY RAINFALL OVER NORTHEAST FLORIDA THIS AFTERNOON AND
EARLY EVENING...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A DIFFUSE FRONTAL BOUNDARY OVER THE AREA WILL CONTINUE TO PROVIDE A
FOCUS FOR NUMEROUS SHOWERS AND A FEW EMBEDDED THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING. MOST OF THE ACTIVITY WILL BE OVER
NORTHEAST FLORIDA. LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN.

AREAS OF FOG ARE EXPECTED TO DEVELOP OVER THE AREA LATE TONIGHT AND
EARLY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST FLORIDA
FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Oct 4, 3:16 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 PM EDT THU OCT 4 2012

FLZ024-025-042000-
DUVAL-NASSAU-
316 PM EDT THU OCT 4 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL AND
EASTERN NASSAU COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 400 PM
EDT...

AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES NORTH OF OCEANWAY...MOVING NORTH AT 5
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
TALLYRAND...OCEANWAY...JACKSONVILLE INTERNATIONAL AIRPORT...FORT
CAROLINE...ARLINGTON...AMELIA CITY AND YULEE THROUGH 400 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3030 8141 3021 8185 3077 8177 3075 8173
      3074 8167 3075 8168 3075 8166 3073 8165
      3074 8162 3072 8161 3071 8154 3072 8153
      3073 8149 3070 8146
TIME...MOT...LOC 1916Z 178DEG 4KT 3056 8163

SANDRIK
Special weather statement, Oct 4, 3:17 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
317 PM EDT THU OCT 4 2012

GAZ166-042000-
COASTAL CAMDEN-
317 PM EDT THU OCT 4 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CAMDEN
COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...

AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF ST. MARYS...MOVING
NORTHWEST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND ST. MARYS...DUNGENESS...KINGS BAY BASE...CUMBERLAND ISLAND...
KINGSLAND...HIGH POINT AND HARRIETTS BLUFF THROUGH 400 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3077 8145 3071 8144 3072 8149 3071 8154
      3073 8165 3075 8166 3074 8169 3109 8161
      3113 8157 3113 8156 3108 8155 3103 8149
      3103 8145 3098 8147 3096 8144 3098 8142
      3098 8140 3089 8140
TIME...MOT...LOC 1918Z 143DEG 3KT 3075 8156

SANDRIK
Special weather statement, Oct 4, 3:31 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
331 PM EDT THU OCT 4 2012

FLZ037-042000-
PUTNAM-
331 PM EDT THU OCT 4 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL PUTNAM
COUNTY FOR STRONG WINDS VALID UNTIL 400 PM EDT...

AT 331 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF SATSUMA...MOVING
NORTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND POMONA PARK...SAN MATEO...SATSUMA...PALATKA...ORANGE MILLS AND
EAST PALATKA THROUGH 400 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2970 8182 2970 8154 2950 8152 2949 8176
TIME...MOT...LOC 1931Z 138DEG 3KT 2956 8161

ZIBURA
Special weather statement, Oct 4, 3:52 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EDT THU OCT 4 2012

FLZ025-032-042015-
CLAY-DUVAL-
352 PM EDT THU OCT 4 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CLAY
AND WESTERN DUVAL COUNTIES FOR EXCESSIVE LIGHTNING AND SMALL HAIL
VALID UNTIL 415 PM EDT...

AT 352 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF
MIDDLEBURG...DRIFTING NORTH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND MIDDLEBURG AND ASBURY LAKE THROUGH 415 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3029 8199 3030 8179 2999 8182 3000 8201
TIME...MOT...LOC 1952Z 202DEG 2KT 3012 8193

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 3:17 PM EDTSpecial Weather StatementJAXCamden43 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.